How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 56533
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I am a 41 year old male in great physical shape. No health

Customer Question

I am a 41 year old male in great physical shape. No health issues of note except I have always dealt with anxiety. Two years ago I started having sleep issues...trouble falling and staying asleep. I tried a few over the OTC meds but to no avail. I am currently on Paxil 20mg in AM....gabapentin 600MG at bedtime...and I had been on trazadone 125mg at bedtime. My PCP just switched me to Mirtazapine because the trazadone just wasn't keeping me asleep. The past few nights have been terrible. My question is....is this just too much medication to be on? Could this combination of meds actually causing sleep problems instead of helping? I had a take-home sleep study done a year ago that found nothing out of the ordinary. PCP thinks it is all anxiety. I just feel like I keep adding meds with no improvements. Thoughts?
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 month ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  Dr. Phil, MD replied 1 month ago.

any other medical issues?

Customer: replied 1 month ago.
None at all. Just some anxiety in my adult life. But then it manifested as sleep Problems 2 years ago
Expert:  Dr. Phil, MD replied 1 month ago.

Absolutely

In fact mirtazapine and paxil are not safe together

did you know that?

Customer: replied 1 month ago.
I am aware of that those two could cause serotonin syndrome but I use them in such small doses that my doctor says the risk is minor
Expert:  Dr. Phil, MD replied 1 month ago.

It is but it could be causing your agitation

is this helpful?

Expert:  Dr. Phil, MD replied 1 month ago.

let me know if you have other questions.

if done for now, please leave a 5 star rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/